How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: Medical
Satisfied Customers: 4521
Experience:  Medicine doctor, PGCSD(dermatology)
6740150
Type Your Medical Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

80 year old woman, has had legs & feet progressively

Customer Question

80 year old woman, has had legs & feet progressively swelling over the last few weeks, this evening they are twice their size & very painful. She has high blood pressure which she takes her med for this once in the evening with a thyroid pill. Her diet is controlled, no salt, fresh fruit & vegetables with chicken. She also says her left eye is beating inside but does not hurt, just very irritating.
Submitted: 5 months ago.
Category: Medical
Expert:  Dr Josh replied 5 months ago.

Hello,

Myself Dr Josh. and I’m happy to help with your question today.Please provide me the following information so that I can address your concern-

Is she prescribed with any diuretic/water pill?

When did she consulted her doctor last time?

Waiting for your reply…

Thank you.

Kind Regards

Dr.Josh

Customer: replied 5 months ago.
No on the water pill or anything else, she saw her doctors a week ago for high blood pressure, the swelling did not seem to be a concern, tonight she is in true agony with the legs & feet.
Expert:  Dr Josh replied 5 months ago.

Dear customer

Thank you for the quick reply.

The symptoms you have described of progressively swelling of legs & feet over the last few weeks in a 80 year old woman is due to edema feet.The most common cause of edema feet are:Prolonged standing,long journeys,increased age,venous insufficiency,varicose veins,certain medications.Edema foot(swelling in foot) can also be due to heart failure, kidney failure, or liver failure.

She need following tests:

-Liver function tests(LFT)
-Kidney function test(KFT)
-Cardiac function test(CFT)
-Complete urine examination.
-Serum albumin & globulin levels.

The root cause is to be find out & then treatment is done according to the cause. Her left eye beating is not related to this & can be due to eye muscle twitching.This gets subside on its own.Need to wait & watch the symptoms.

Following will help her greatly:

-A low-salt diet is recommended.

-Avoid excess fluid intake.It usually helps.

-A low dose of a diuretic (water pill) may be prescribed accordingly.

- Elevation of leg & applying ice will relieve your symptoms temporarily.

-Symptomatic treatment is done accordingly

As she saw her doctors a week ago for high blood pressure,she need to get back to her doctor for above described tests & then treatment will be done accordingly.Till then follow the above measures & give her tab. Ibuprofen 400 mg from the counter. for pain relief. It is available as OTC(over the counter) without prescription & will help you greatly.

Thank you.

Hope this helped.

Is there is anything else that you would like to know? I am happy to address your follow-up questions. Please use the REPLY BUTTON to reply back to me

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 5 months ago.

Hi,

Just checking in to see how things are going.How is her swelling now?

Do you need further assistance?Is there anything else that you would like to know?

Please use the REPLY BUTTON to reply back to me.I am happy to help you.

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 5 months ago.

Dear customer

I have seen that you have not rated my answer so far.Please leave positive rating above the chat box. However if you still have any questions,please let me know..I am happy to address your follow-up questions.

Please do not forget to leave positive rating.

Thank you.

God bless you & take care.

Kind Regards

Dr.Josh

Related Medical Questions